J-Bear and Me

learning to navigate the world, j-bear style

Stupid Depression

Another off topic one. I’m starting to wonder if I should just stop calling them that and figure if it happens anywhere on the planet, to anyone, it’s free game to be an on topic matter for the blog.

Anyway.

Depression is a bitter, rotten, awful and frustrating part of my life. It’s not major depression. Despite what some people in my life have believed, I am not even close to unhappy all of the time. I hit these funks, usually surrounding an episode with my PTSD, and they’re just dehabilitating. They feel mentally how my body felt physically post surgery.

It’s like one day you’re moving along, everything going as things go, nothing too bad or too great but everything seeming calm and peaceful. Then, in the blink of an eye, something happens that you may or may not be able to notice and boom, there’s this massive weight pinning you down. You can’t escape it, you’re bone tired all of the time, your experiences feel muted and dull… Everything seems sad and lonely and heartbreaking despite the fact most of it is likely anything but.

I hate it. I hate every minute of it.

But it’s not something one can flip a switch on. That has to be the single most frustrating thing, having people be like “cheer up” or “be more positive”… I can glue on all the smiles in the world and lie through my teeth feigning a perky demeanor all I want, it’s not changing what’s going on in my brain. It does, in fact, make it worse. It makes me feel even more broken, having to lie to the world and make everyone else see a falsehood as truth so they don’t get their feathers ruffled.

This sucks, but this is part of being me. This is part of who I am. It’s hard wired into my brain much like some pretty wild things are hard wired into my son. I can’t conveniently edit it out or hide it away because the rest of the world around me might feel awkward about it, I have to just live with it and ride it out when it happens. Sometimes, it’s a few days. Sometimes, it’s longer. Sometimes, it’s barely any time at all. Just as there can be little warning for when it will occur there can be just as little warning for when the weight lifts and the elusive sense of “normal” returns.

Meanwhile, life must and does still go on. Tomorrow, I take J to get his cast removed hopefully. Next week, he begins his first school year. The 14th of September is our Charity Yard Sale. There’s a lot going on and whether or not my body and mind can keep up I have to keep trucking onwards. It’s just a lot harder some days than it is others.

—————–

Just a note to those who read and who know me out in the real world: I am okay, I promise. As Shrek says, stuff is “better out than in” sometimes and this blog is my cheap therapy. I am always touched by the care and concern you show me but never want  you to worry. 🙂

4 Comments

  1. I know exactly what you mean. I take medication for depression/anxiety which does help me. I call them my personality meds.

    Hope things go well with J-Bear’s cast tomorrow and hoping it won’t be too long till you’re feeling a little better.

    Janice

    • Thank you Janice. I do take an SSRI which makes managing the bigger effects of my anxiety/etc a lot easier but this sneaky pain in the hind end depression snakes by it.

      I will post updates when he is a Free Man but I bet half the country will hear his wailing over the indigations he shall be subjected to in the process of cast removal. 😉 After that though he definitely deserves a beach day this week.

  2. I just read this through twice – a perfect description. I also take an SSRI – but, as everyone who has used these knows, they are not “happy pills” – they can have some pretty tough side-effects, and they they don’t always “work” (whatever “work”is supposed to be). Sometimes I increase my dose, but that also increases the side effects. You’re absolutely right, the only thing to do is to move on. Thank you for the post; I needed that today.
    Anne

    • I’ve had people in my life start an SSRI and just quit within a week because they didn’t get instantaneous effect from it. It takes roughly a month to not only settle down the intensity of some of the side effects but to also see the true benefits, if any. It’s hard, but I’d rather have my brain how it is on them than off them, even when they fail. I’m scared to increase the dose because the medication I am on can cause heart problems when taken in higher doses. I take the smallest right now.

      Anyway! Tanget over! Back to the subject… Some days are hard but they get better at least. Lots of hugs for you. Take care of yourself, Ms. Anne.

Leave a Reply

© 2019 J-Bear and Me

Theme by Anders NorenUp ↑

Follow

Get every new post delivered to your Inbox

Join other followers:

%d bloggers like this: